Alert archive / West Virginia / River Flood Warnings in 2009
River Flood Warning 3, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at May 4, 2009, 7:52 PM EDT for Calhoun County, Wirt County, West Virginia. It took effect at May 4, 2009, 10:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2009, 7:52 PM EDT (23:52 UTC)
- In effect from
- May 4, 2009, 10:00 PM EDT
- Expired
- May 5, 2009, 9:31 AM EDT
- In force
- 12 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- Minor
Counties Calhoun County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Kanawha River at Grantsville (GRTW2).
- Action stage
- 34 ft
- Minor stage
- 36 ft
- Moderate stage
- 38 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRLX 042352 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED RIVER FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 752 PM EDT MON MAY 04 2009 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... LITTLE KANAWHA RIVER AT GRANTSVILLE... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...WIRT. THE HEAVY RAINS ARE OVER AND ONLY A SCATTERED SHOWER CAN BE EXPECTED THROUGH THE REMAINDER OF TONIGHT. LITTLE OR NO ADDITIONAL RUNOFF IS EXPECTED. THE RIVER IS EXPECTED TO CREST AFTER MIDNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 11 PM TONIGHT OR SOONER IF CONDITIONS CHANGE. && WVC013-105-051152- /O.NEW.KRLX.FL.W.0003.090505T0200Z-090505T2200Z/ /GRTW2.1.ER.090505T0200Z.090505T0600Z.090505T1600Z.NO/ 752 PM EDT MON MAY 04 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE LITTLE KANAWHA RIVER AT GRANTSVILLE. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 PM MONDAY THE STAGE WAS 35.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 36.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT. AND CONTINUE TO RISE TO NEAR 37.9 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY AFTERNOON TUESDAY. * AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS COURTS ALONG SOUTH RIVER STREET START TO FLOOD. HOMES AND BUSINESSES ALONG NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START TO FLOOD. * A CREST NEAR 37.9 FEET COMPARES TO A PREVIOUS CREST OF 36.4 FEET ON MARCH 21 2002. $$
5 follow-up statements
000 WGUS81 KRLX 050243 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1043 PM EDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER AT GLENVILLE AND GRANTSVILLE... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER AND WIRT. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON. WITH THE LAST OF THE HEAVY RAINFALL LONG GONE...LITTLE OR NO ADDITIONAL RUNOFF IS EXPECTED OVERNIGHT. THE WEST FORK RIVER NEAR CLARKSBURG AND THE LITTLE KANAWHA RIVER AT GLENVILLE CRESTED LATE THIS EVENING...AND THE LITTLE KANAWHA RIVER AT GRANTSVILLE IS EXPECTED TO CREST DURING THE PRE DAWN HOURS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 430 AM TUESDAY OR SOONER IF CONDITIONS CHANGE. && WVC013-021-050843- /O.EXT.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/ /GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1600Z.NO/ 1043 PM EDT MON MAY 04 2009 ...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GLENVILLE. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 28.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.1 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. . * AT STAGES NEAR 28.0 FEET...HIGHWAY 119 AND 33 ARE CLOSED, EAST AND WEST OF TOWN. * A CREST NEAR 28.1 FEET COMPARES TO A PREVIOUS CREST OF 26.9 FEET ON MAY 11 2003. $$ WVC013-105-050843- /O.CON.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/ /GRTW2.1.ER.090505T0021Z.090505T0600Z.090505T1600Z.NO/ 1043 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GRANTSVILLE. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 36.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 36.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.9 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. . * AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS COURTS ALONG SOUTH RIVER STREET START TO FLOOD. HOMES AND BUSINESSES ALONG NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START TO FLOOD. * A CREST NEAR 37.9 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20 2003. $$ WVC033-050843- /O.CON.KRLX.FL.W.0002.000000T0000Z-090505T1100Z/ /CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T0500Z.NO/ 1043 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE WEST FORK RIVER NEAR CLARKSBURG. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT. . * AT STAGES NEAR 18.0 FEET...MAJOR FLOODING OCCURS IN CLARKSBURG, ALONG THE RIVER. * A CREST NEAR 5.4 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 2007. $$
000 WGUS81 KRLX 050250 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1050 PM EDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER AT GLENVILLE AND GRANTSVILLE AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER AND WIRT. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON. WITH THE LAST OF THE HEAVY RAINFALL LONG GONE...LITTLE OR NO ADDITIONAL RUNOFF IS EXPECTED OVERNIGHT. THE WEST FORK RIVER NEAR CLARKSBURG AND THE LITTLE KANAWHA RIVER AT GLENVILLE CRESTED LATE THIS EVENING...AND THE LITTLE KANAWHA RIVER AT GRANTSVILLE IS EXPECTED TO CREST DURING THE PRE DAWN HOURS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND PUT TIME HERE AM OR PM OR SOONER IF CONDITIONS CHANGE. && WVC013-021-050850- /O.CON.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/ /GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1600Z.NO/ 1050 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GLENVILLE. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 28.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.1 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. . * AT STAGES NEAR 28.0 FEET...HIGHWAY 119 AND 33 ARE CLOSED, EAST AND WEST OF TOWN. * A CREST NEAR 28.1 FEET COMPARES TO A PREVIOUS CREST OF 26.9 FEET ON MAY 11 2003. $$ WVC013-105-050850- /O.CON.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/ /GRTW2.1.ER.090505T0021Z.090505T0600Z.090505T1600Z.NO/ 1050 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GRANTSVILLE. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 36.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 36.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.9 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. . * AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS COURTS ALONG SOUTH RIVER STREET START TO FLOOD. HOMES AND BUSINESSES ALONG NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START TO FLOOD. * A CREST NEAR 37.9 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20 2003. $$ WVC033-050850- /O.CON.KRLX.FL.W.0002.000000T0000Z-090505T1100Z/ /CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T0500Z.NO/ 1050 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE WEST FORK RIVER NEAR CLARKSBURG. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT. . * AT STAGES NEAR 18.0 FEET...MAJOR FLOODING OCCURS IN CLARKSBURG, ALONG THE RIVER. * A CREST NEAR 5.4 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 2007. $$
000 WGUS81 KRLX 050253 CCA FLSRLX RIVER FLOOD STATEMENT ...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 1050 PM EDT MON MAY 04 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER AT GLENVILLE AND GRANTSVILLE AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER AND WIRT. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON. WITH THE LAST OF THE HEAVY RAINFALL LONG GONE...LITTLE OR NO ADDITIONAL RUNOFF IS EXPECTED OVERNIGHT. THE WEST FORK RIVER NEAR CLARKSBURG AND THE LITTLE KANAWHA RIVER AT GLENVILLE CRESTED LATE THIS EVENING...AND THE LITTLE KANAWHA RIVER AT GRANTSVILLE IS EXPECTED TO CREST DURING THE PRE DAWN HOURS TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 5 AM TUESDAY OR SOONER IF CONDITIONS CHANGE. && WVC013-021-050850- /O.CON.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/ /GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1600Z.NO/ 1050 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GLENVILLE. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 28.0 FEET. * MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.1 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. . * AT STAGES NEAR 28.0 FEET...HIGHWAY 119 AND 33 ARE CLOSED, EAST AND WEST OF TOWN. * A CREST NEAR 28.1 FEET COMPARES TO A PREVIOUS CREST OF 26.9 FEET ON MAY 11 2003. $$ WVC013-105-050850- /O.CON.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/ /GRTW2.1.ER.090505T0021Z.090505T0600Z.090505T1600Z.NO/ 1050 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GRANTSVILLE. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 36.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 36.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.9 FEET BY AFTER MIDNIGHT. . THE RIVER WILL FALL BELOW FLOOD STAGE EARLY AFTERNOON TUESDAY. . * AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS COURTS ALONG SOUTH RIVER STREET START TO FLOOD. HOMES AND BUSINESSES ALONG NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START TO FLOOD. * A CREST NEAR 37.9 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20 2003. $$ WVC033-050850- /O.CON.KRLX.FL.W.0002.000000T0000Z-090505T1100Z/ /CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T0500Z.NO/ 1050 PM EDT MON MAY 04 2009 THE FLOOD WARNING CONTINUES FOR THE WEST FORK RIVER NEAR CLARKSBURG. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM MONDAY THE STAGE WAS 17.2 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT. . * AT STAGES NEAR 18.0 FEET...MAJOR FLOODING OCCURS IN CLARKSBURG, ALONG THE RIVER. * A CREST NEAR 5.4 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 2007. $$
000 WGUS81 KRLX 050823 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 423 AM EDT TUE MAY 05 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...WEST FORK RIVER. NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...HARRISON. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER. AT GLENVILLE... AT GRANTSVILLE... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER...WIRT. THE WEST FORK RIVER AND THE LITTLE KANAWHA RIVER HAVE CRESTED...AND ARE NOW RECEDING. A FEW SHOWERS COULD AFFECT THE AREA TODAY...BUT WATER LEVELS ARE EXPECTED TO CONTINUE TO DROP SLOWLY BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 11 AM TUESDAY OR SOONER IF CONDITIONS CHANGE. && WVC013-021-051423- /O.CON.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/ /GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1600Z.NO/ 423 AM EDT TUE MAY 05 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GLENVILLE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM TUESDAY THE STAGE WAS 24.9 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.9 FEET BY THIS MORNING.. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.. * AT STAGES NEAR 27.5 FEET...THE INTERSECTION OF SOUTH LEWIS STREET AND MAIN STREET IS FLOODED. * A CREST NEAR 26.9 FEET COMPARES TO A PREVIOUS CREST OF 26.9 FEET ON MAY 11 2003. $$ WVC013-105-051423- /O.CON.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/ /GRTW2.1.ER.090505T0021Z.090505T1200Z.090505T1600Z.NO/ 423 AM EDT TUE MAY 05 2009 THE FLOOD WARNING CONTINUES FOR THE LITTLE KANAWHA RIVER AT GRANTSVILLE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM TUESDAY THE STAGE WAS 36.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 36.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.8 FEET BY THIS MORNING.. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.. * AT STAGES NEAR 36.0 FEET...HOMES, BUSINESSES, BALL FIELDS, CITY POOL AND TENNIS COURTS ALONG SOUTH RIVER STREET START TO FLOOD. HOMES AND BUSINESSES ALONG NORTH RIVER STREET NEAR THE ROUTE 5 AND NORTH RIVER STREET INTERSECTION START TO FLOOD. * A CREST NEAR 37.8 FEET COMPARES TO A PREVIOUS CREST OF 39.4 FEET ON NOVEMBER 20 2003. $$ WVC033-051423- /O.EXT.KRLX.FL.W.0002.000000T0000Z-090505T1436Z/ /CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T1600Z.NO/ 423 AM EDT TUE MAY 05 2009 ...FLOOD WARNING EXTENDED UNTIL THIS MORNING...THE FLOOD WARNING CONTINUES FOR THE WEST FORK RIVER NEAR CLARKSBURG. * UNTIL THIS MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM TUESDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS MORNING.. * AT STAGES NEAR 16.0 FEET...AREAS OF BALTIMORE STREET AND RIVER ROAD ARE FLOODED. * A CREST NEAR 5.4 FEET COMPARES TO A PREVIOUS CREST OF 15.6 FEET ON DECEMBER 14 2007. $$
000 WGUS81 KRLX 051331 FLSRLX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 931 AM EDT TUE MAY 05 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...LITTLE KANAWHA RIVER...WEST FORK RIVER. AT GLENVILLE... AT GRANTSVILLE... NEAR CLARKSBURG... AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...CALHOUN...GILMER... HARRISON...WIRT. THE RIVERS HAVE GONE BELOW FLOOD STAGE AND WILL CONTINUE TO FALL THROUGHOUT THE DAY TODAY. THEREFORE, THE RIVER FLOOD WARNINGS FOR THE LITTLE KANAWHA AND WEST FORK RIVERS HAVE BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... EVENTHOUGH THE RIVERS HAVE GONE BELOW FLOOD STAGE, THERE MAYBE SOME LOW AREAS THAT MAY HAVE SOME MINOR WATER PROBLEMS. THESE WILL EASE AS THE RIVERS RECEDE TODAY. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THIS WILL BE THE LAST STATEMENT. && WVC013-021-051401- /O.CAN.KRLX.FL.W.0001.000000T0000Z-090505T2200Z/ /GLEW2.3.ER.090504T1502Z.090505T0000Z.090505T1013Z.NO/ 931 AM EDT TUE MAY 05 2009 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE KANAWHA RIVER AT GLENVILLE. * AT 9:00 AM TUESDAY THE STAGE WAS 20.2 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 6:13 AM TUESDAY. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY WEDNESDAY MORNING.. $$ WVC013-105-051401- /O.CAN.KRLX.FL.W.0003.000000T0000Z-090505T2200Z/ /GRTW2.1.ER.090505T0021Z.090505T0930Z.090505T1151Z.NO/ 931 AM EDT TUE MAY 05 2009 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE KANAWHA RIVER AT GRANTSVILLE. * AT 9:00 AM TUESDAY THE STAGE WAS 35.6 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 7:51 AM TUESDAY. * FLOOD STAGE IS 36.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.3 FEET BY WEDNESDAY MORNING.. $$ WVC033-051401- /O.CAN.KRLX.FL.W.0002.000000T0000Z-090505T1436Z/ /CLKW2.2.ER.000000T0000Z.090505T0200Z.090505T1108Z.NO/ 931 AM EDT TUE MAY 05 2009 THE FLOOD WARNING IS CANCELLED FOR THE WEST FORK RIVER NEAR CLARKSBURG. * AT 9:00 AM TUESDAY THE STAGE WAS 13.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE AT 7:08 AM TUESDAY. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.7 FEET BY WEDNESDAY MORNING.. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at May 4, 7:49 PM EDT, 3 minutes earlier.
Area forecast discussion, May 4, 7:49 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
749 PM EDT MON MAY 4 2009
.SYNOPSIS...
STATIONARY FRONT REMAINS IN THE AREA OVER THE NEXT SEVERAL DAYS.
WAVES OF LOW PRESSURE ON FRONT WILL CROSS AREA WEDNESDAY NIGHT
INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
ONLY MINOR TWEAKS MADE TO THE FORECAST THIS EVENING. LIGHT SHOWERS
CONTINUE THIS EVENING IN SOUTHERN WEST VIRGINIA FROM A WEAK WAVE
OVER EASTERN KENTUCKY. THESE SHOWERS SHOULD DISSIPATE LATER THIS
EVENING AS INSTABILITY WEAKENS. BRIEF BREAK IN PRECIPITATION IS
STILL EXPECTED FOR MUCH OF THE FORECAST AREA THIS EVENING...BUT WILL
INCREASE IN COVERAGE AGAIN AS A SECONDARY SHORTWAVE...CURRENTLY
LOCATED ALONG THE AR/OK BORDER MOVES NORTHEAST INTO THE REGION. AT
THIS TIME...ONLY LIGHT AMOUNTS OF PRECIPITATION ARE EXPECTED FROM
THIS WAVE.
PREVIOUS DISCUSSION FOLLOWS...
THE PRIMARY AREA OF PRECIPITATION IS MOVING OUT TO THE NORTHEAST AS
THE WAVE PROGRESSES EASTWARD. A WAVE OVER CENTRAL KENTUCKY IS
GENERATING PRECIPITATION THERE. THE NAM KEEPS THE QPF TO THE WEST
BUT SHOWS SOME UPPER LEVEL DIVERGENCE AS WELL AS SOME 700
DEFORMATION PROTRUDING INTO THE WESTERN PORTION OF THE FORECAST AREA
THIS EVENING BEFORE WEAKENING AND MOVING NORTH. AS A RESULT HAVE
BROUGHT SOME SHOWERS INTO THE SOUTHWEST PORTION OF THE FORECAST AREA
THIS EVENING.
TUESDAY BOTH THE NAM AND GFS SHOW THE WAVE BRINGING PRECIPITATION
INTO THE REGION. THIS IS THE FIRST APPEARANCE OF PRECIPITATION WITH
THIS SYSTEM. QPF AMOUNTS ARE LIGHT AND THE WESTWARD EXTENSION IS
IN QUESTION SO HAVE GONE WITH CHANCE. THE MID SHIFT SHOULD BE
BETTER ABLE TO SORT THIS OUT WITH THE 00Z RUN.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ANOTHER SHORTWAVE MOVES EASTWARD FROM LOWER MISSISSIPPI VALLEY
LATE TUESDAY NIGHT/WEDNESDAY AND WILL MOVE THROUGH VIRGINIA WEDNESDAY
NIGHT. POTENTIAL FOR ANOTHER INCH OF RAIN SOUTH AND EAST OF A
WILLIAMSON TO CHARLESTON TO ELKINS LINE WITH MUCH LESS RAINFALL TO
THE NORTH AND WEST.
FLOOD POTENTIAL IS SLIGHT AT BEST AT THIS POINT. GROUND WILL HAVE
HAD A COUPLE DAYS TO RECOVER FROM RAINS THIS PAST WEEKEND...AND
RIVERS IN THIS AREA SHOULD BE ABLE TO HANDLE ABOUT AN INCH OF RAIN
WITH LITTLE IF ANY PROBLEMS.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
UNCERTAINTY ABOUNDS IN THE EXTENDED RANGE AS THE MODELS ARE
SHOWING LITTLE CONSISTENCY WITH EACH OTHER. THE GFS IS RUNNING 12
TO 24 HOURS FASTER WITH FEATURES AND IS BY FAR QUICKER TO MOVE
SYSTEMS THROUGH. THE ECMWF IS THE SLOWEST MODELS AND ALSO THE MOST
AMPLIFIED WHEN IT COMES TO THE SYSTEM THAT DEVELOPS FRIDAY INTO
SATURDAY. THE CANADIAN IS MORE LIKE THE ECMWF BUT A LITTLE FASTER.
WITH THE SPREAD IN THE SCENARIOS...DO NOT HAVE MUCH CONFIDENCE ON
THE TIMING OR STRENGTH OF THE FEATURES IN THIS TIME PERIOD.
ON THURSDAY...THE WAVE THAT MOVES IN LAST WED INTO WED NIGHT
SHOULD BE EXITING WITH THE PCPN TAPERING OFF. SO ALLOW FOR SOME
DRY WEATHER IN THE MID DAY TO AFTERNOON HOURS. THE SURFACE FRONT
REMAINS STALLED TO THE SOUTH...BUT WITH THE UPPER TROUGH STILL IN
PLACE OVER THE GREAT LAKES AND EASTERN US...WILL CONTINUE TO SEE
IMPULSES MOVING THROUGH THE TROUGH. THE NEXT WAVE LOOKS TO ARRIVE
SOME TIME THURSDAY NIGHT INTO FRIDAY. THE GFS WOULD HAVE IT
EARLIER...WHICH THE ECMWF DOES NOT BRING IT IN UNTIL LATE ON
FRIDAY. FOR NOW HAVE GONE WITH SOME LOWER POPS THURSDAY NIGHT WITH
HIGHER POPS ON FRIDAY AS THIS IS THE MOSTLY LIKELY TIME AT THIS
POINT FOR ANOTHER SLUG OF RAIN TO DEVELOP.
AFTER THIS WAVE PASSES THE QUESTION WILL BE HOW STRONG WILL THE
NEXT WAVE BE ON SATURDAY AND WILL IT DEVELOP A STRONG SURFACE LOW.
THE ECMWF DEVELOPS A STRONGER MORE AMPLIFIED TROUGH AND STRONGER
SURFACE LOW. THE CANADIAN AND GFS ARE WEAKER AND MORE PROGRESSIVE
WITH THIS WAVE. THE 00Z GFS ENSEMBLE IS MORE IN LINE WITH THE
ECMWF...BUT NOT AS STRONG. HPC GUIDANCE WAS A BLEND OF THE
GUIDANCE WITH THE FRONT SWEEPING ACROSS EARLY ON SATURDAY. SO HAVE
FOLLOWED ALONG ON THAT BLEND OF TIMING. THIS SHOULD ALLOW FOR MORE
SHOWERS FRIDAY NIGHT INTO EARLY SATURDAY BEFORE CLEARING SATURDAY
AFTERNOON AS HIGH PRESSURE FINALLY ARRIVES.
HAVE ALLOWED DRY WEATHER TO RETURN SAT NIGHT INTO MONDAY AS HIGH
PRESSURE SETTLES OVER THE AREA. THE GFS ALLOWS THE HIGH TO COME IN
BRIEFLY BUT THAN BEGINS TO ALLOW WARM ADVECTION TO OVERRIDE AND
PUSH CLOUDS AND MOISTURE BACK EAST MUCH QUICKER. FOR NOW IT LOOKS
TOO FAST SO HAVE FOLLOWED MORE TOWARD THE SLOWER ECMWF.
FOR TEMPERATURES...GENERALLY BLENDED THE NUMBERS BETWEEN THE HPC
GUIDANCE AND THE 12Z MEX AS THE 12Z GFS BEGAN TRENDING TOWARD THE
ECMWF AND CANADIAN RUNS.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
00Z TUESDAY THROUGH 00Z WEDNESDAY...
WITH DEPARTURE OF THE FRONT TO THE EAST CEILINGS OVER THE WESTERN
PORTION OF THE FORECAST AREA WILL RUN AT VFR THIS EVENING WITH MVFR
CIGS OVER THE SOUTH AND EASTERN PORTIONS OF THE FORECAST AREA. RIVER
VALLEY FOG WILL DEVELOP AFTER 06Z...PRODUCING LOCAL IFR AND ISOLATED
LIFR CEILINGS AND VISIBILITIES...IMPROVING AFTER 12Z. ANOTHER
SHORTWAVE WILL MOVE INTO THE REGION TOMORROW...CREATING SHOWERS AND
ISOLATED THUNDERSTORMS AFTER 18Z. LIGHT SURFACE WINDS WITH LIGHT TO
MODERATE SW WINDS ALOFT.
AVIATION OUTLOOK /BEYOND 12Z TUESDAY/...
IFR CONDITIONS POSSIBLE IN RAIN WEDNESDAY NIGHT.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR WVZ030>032-039-
040.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JKF/AAR/ESS
NEAR TERM...SL/AAR
SHORT TERM...JKF
LONG TERM...ESS
AVIATION...SLHazardous weather outlook, May 4, 4:49 AM EDT, 15 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 449 AM EDT MON MAY 4 2009 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-017-019- 020-050900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-WIRT-RITCHIE- DODDRIDGE- 449 AM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOILS WILL REMAIN NEAR SATURATED DUE TO RECENT RAINFALL. A COLD FRONT COULD PRODUCE UP TO 1.5 INCHES OF ADDITIONAL RAIN ALONG THE OHIO RIVER WEDNESDAY INTO THURSDAY. THIS COULD CAUSE MINOR FLOODING OF CREEKS...SMALL STREAMS...LOW LYING AND POOR DRAINAGES AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ015-016-018-024>040-046-047-050900- DICKENSON-BUCHANAN-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 449 AM EDT MON MAY 4 2009 ...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOILS WILL REMAIN NEAR SATURATED DUE TO RECENT RAINFALL. A COLD FRONT COULD PRODUCE UP TO 1.5 INCHES OF ADDITIONAL RAIN ALONG THE OHIO RIVER WEDNESDAY INTO THURSDAY. THIS COULD CAUSE MINOR FLOODING OF CREEKS...SMALL STREAMS...LOW LYING AND POOR DRAINAGES AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 4, 3:27 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
327 PM EDT MON MAY 4 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM FLOOD GLENVILLE 38.92N 80.82W
05/04/2009 GILMER WV PUBLIC
STREAMS IN BUILDINGS.
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:55 AM EDT | Areal Flood Advisory | RLX | Kanawha, Lincoln, Putnam, Wayne | 6 hr |
| May 4, 4:34 AM EDT | Areal Flood Advisory | RLX | Braxton, Calhoun, Clay, Gilmer, Lewis, Roane | 6 hr |
| May 4, 5:21 AM EDT | Areal Flood Warning | RLX | Lewis | 5 hr |
| May 4, 7:08 AM EDT | Areal Flood Advisory | RLX | Doddridge, Harrison | 3 hr |
| May 4, 8:43 AM EDT | Areal Flood Advisory | RLX | Kanawha, Lincoln, Putnam, Wayne | 3 hr |
| May 4, 9:43 AM EDT | River Flood Advisory | RLX | Calhoun, Gilmer | 12 hr |
| May 4, 9:43 AM EDT | River Flood Advisory | RLX | Calhoun, Wirt | 12 hr |
| May 4, 9:54 AM EDT | Areal Flood Advisory | RLX | Doddridge, Harrison, Taylor | 3 hr |
| May 4, 10:29 AM EDT | Areal Flood Advisory | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 3 hr |
| May 4, 10:38 AM EDT | Areal Flood Advisory | RLX | Lewis | 3 hr |
| May 4, 11:13 AM EDT | River Flood Warning | RLX | Calhoun, Gilmer | 22 hr |
| May 4, 11:46 AM EDT | Areal Flood Advisory | RLX | Kanawha, Lincoln | 6 hr |
| May 4, 12:47 PM EDT | Areal Flood Advisory | RLX | Harrison, Taylor | 3 hr |
| May 4, 1:43 PM EDT | River Flood Warning | RLX | Harrison | 20 hr |
Nearby
River Flood Warnings in West Virginia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.